Séries de Engel et fractions continuées
Journal de théorie des nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 37-68.

Relations between continued fraction expansion and Engel's series of a real number are investigated. Product of matrices corresponding to these expansions leads to transducers which convert the continued fraction expansion of any irrational number to its Engel's series and reciprocally. Finally, new results about Lucas numbers, Fredholm numbers and various transcendental numbers with bounded or unbounded partial quotients are obtained.

Le thème de ce travail est la conversion entre le développement en fraction continuée d'un nombre réel et son développement en série de Engel. Chacun d'eux peut se traduire en terme de produits matriciels, produits qui sont à l'origine d'algorithmes, exprimés sous la forme de transducteurs, permettant de calculer un des développements à partir de l'autre. Cette méthode fournit des résultats nouveaux sur les nombres de Lucas, les nombres de Fredholm et sur toute une variété de nombres transcendants, à quotients partiels bornés ou non.

@article{JTNB_2000__12_1_37_0,
     author = {Liardet, Pierre and Stambul, Pierre},
     title = {S\'eries de {Engel} et fractions continu\'ees},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {37--68},
     publisher = {Universit\'e Bordeaux I},
     volume = {12},
     number = {1},
     year = {2000},
     zbl = {1007.11045},
     mrnumber = {1827837},
     language = {fr},
     url = {http://archive.numdam.org/item/JTNB_2000__12_1_37_0/}
}
TY  - JOUR
AU  - Liardet, Pierre
AU  - Stambul, Pierre
TI  - Séries de Engel et fractions continuées
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2000
DA  - 2000///
SP  - 37
EP  - 68
VL  - 12
IS  - 1
PB  - Université Bordeaux I
UR  - http://archive.numdam.org/item/JTNB_2000__12_1_37_0/
UR  - https://zbmath.org/?q=an%3A1007.11045
UR  - https://www.ams.org/mathscinet-getitem?mr=1827837
LA  - fr
ID  - JTNB_2000__12_1_37_0
ER  - 
%0 Journal Article
%A Liardet, Pierre
%A Stambul, Pierre
%T Séries de Engel et fractions continuées
%J Journal de théorie des nombres de Bordeaux
%D 2000
%P 37-68
%V 12
%N 1
%I Université Bordeaux I
%G fr
%F JTNB_2000__12_1_37_0
Liardet, Pierre; Stambul, Pierre. Séries de Engel et fractions continuées. Journal de théorie des nombres de Bordeaux, Volume 12 (2000) no. 1, pp. 37-68. http://archive.numdam.org/item/JTNB_2000__12_1_37_0/

[A-D-Q-Z] J.-P. Allouche, J.L. Davison, M. (Queffélec, L.Q. Zamboni, Transcendence of sturmian or morphic continued fractions. préprint 1999, pp. 26. | Zbl

[A-L-M-P-S] J.-P. Allouche, A. Lubiw, M. Mendès France, A.J. Van Der Poorten, J.O. Shallit, Convergents of folded continued fractions. Acta Arithmetica 77 (1996), 77-96. | EuDML | MR | Zbl

[BI-Me] A. Blanchard, M. Mendès France, Symétrie et transcendance. Bull. Sci. Math. 106 (1982), 325-335, | MR | Zbl

[Bo] E. Borel, Sur les développements unitaires normaux. C.R.A.S Paris 225 (1947), 773. | MR | Zbl

[Da] J.L. Davison, A class of transcendental numbers with bounded partial quotients. Number Theory and Applications (Banff, AB, 1988) ; NATO Adv. Sci. Inst. Ser. C: Math. Phys. Sci., 265; Kluwer Acad. Publ. Dordrecht (1989), 365-371. | MR | Zbl

[De-Po-Me] M. Dekking, A.J. Van Der Poorten, M. Mendès France. Folds ! Math. Intell. 4 (1982), 130-138, 173-181, 190-195. | MR | Zbl

[E-R-S] P. Erdös, A. Rényi, P. Szüsz, On Engel's and Sylvester series. Ann. Univ. Sci. Budapest, Sectio Math. 1 (1957), 7-12. | MR | Zbl

[Kmo] M. Kmosek, Rozwinieçie niektórych liczb niewymiernych na ulamki lancuchowe. Thèse (en polonais), Uniwersytet Warszawski, Varsovie, (1979).

[Kö] G. Köhler, Some More Predictable Continued Fractions. Mh. Math. 89, (1980), 95-100. | EuDML | MR | Zbl

[La] S. Lang, Diophantine Geometry. Interscience Publishers (1962). | MR | Zbl

[Li-St] P. Liardet, P. Stambul, Algebraic computations with continued fractions. Journal of Number Theory 73 (1998), 92-121. | MR | Zbl

[Lu] E. Lucas, Théorie des Nombres. Gauthier-Villars (1891). | JFM

[Me-Sh] M. Mendès France, J.O. Shallit, Wire Bending. Journal of Combinatorial Theory Series A 50 (1989), 1-23. | MR | Zbl

[Pe] O. Perron, Irrationalzahlen. De Gruyter, Berlin et Leipzig, deuxième édition (1939), 116-122. | JFM | MR

[Qu] M. (Queffélec, Transcendance des fractions continues de Thue-Morse, J. Number Theory 73 (1998), 201-211. | MR | Zbl

[Sc] W. Schmidt, On simultaneous approximations of two algebraic numbers by rationals. Acta Math. 119 (1967), 27-50. | MR | Zbl

[Sh1] J.O. Shallit, Real numbers with bounded partial quotients: a survey. The Mathematical Heritage of Friedrich Gauss, G. M. Rassias, editor, World Scientific Publishing (1991) .

[Sh2] J.O. Shallit, Simple continued fractions for some irrational numbers. J. Number Theory 11 (1979), 209-217. | MR | Zbl

[Sh3] J.O. Shallit, Simple continued fractions for some irrational numbers II. J. Number Theory 14 (1982), 228-231. | MR | Zbl

[Sh4] J.O. Shallit, Explicit descriptions of some continued fractions. Fibonacci Quart. 20 (1982), 77-81. | MR | Zbl

[Si] W. Sierpinski, Elementary Theory of Numbers. Institute of Math. of Polish Acad. of Sciences (1964). | MR | Zbl

[Ta] J. Tamura, Explicit formulae for Cantor series representing quadratic irrationals. Number theory and combinatorics, Japan, World Scientific Publishing Co. (1984), 369-381. | MR | Zbl

[VdP] A.J. Van Der Poorten, An introduction to continued fractions. Diophantine Analysis, J.H. Loxton and A.J. van der Poorten, editors, Cambridge University press (1986), 99-138. | MR | Zbl